Medical Questions > Womens Health > Birth Control Forum

Bleeding On Mirena??

Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...
User Profile
Okay as some of you may have read my previous post about concern with damaging my cervix. Well I have the mirena iud in place for over a year now..no periods or bleeding since. Well today I noticed a bit of bloody discharge. Has anyone else experienced this on mirena or do you think it could have been from the vigorous sexual activity hitting my cervix over 3 weeks ago???
Did you find this post helpful?
First Helper momofmadandspence
|

User Profile
replied June 13th, 2007
Especially eHealthy
I think that if you were still recovering from vigorous sex 3 weeks ago, you would have other more serious symptoms. I bet it's from the mirena. Is it still in place? Can you feel the strings and everything? Are you feeling any cramping or just bleeding?
|
Did you find this post helpful?

replied June 13th, 2007
Extremely eHealthy
IT is normal to bleed occasionally with Mirena, even if you completely lost your period at one time.

Not all women lose their periods on Mirena, so if you did you should consider yourself lucky.

Most women will have some type of spotting or bleeding.
|
Did you find this post helpful?

User Profile
replied June 18th, 2007
Advanced Support Team
I ended up going into the er last tuesday. The bloody discharge was just completely abnormal and was accompanied by excrutiating painful cramps especially on the right side. I was diagnosed with pelvic inflamatory disease. They did of course check to see if it was caused by an std because most pid cases are. I however did not test positive for an std. The doctor said it could be caused by other infections as well but they don't have tests to pinpoint exactly what caused the infection. He also said my uterus looked "banged up" which I am thinking is still from that night of intercourse a month ago. I was put on an antibiotic for 2 weeks. I was told if I did not improve within 48 hours to go back in immediately. Well come saturday I was the worst I had been. I couldn't even get out of bed all day due to the cramping. I have scheduled an apt for tomorrow afternoon for a follow up. I am still confused at the on and off bloody discharge and cramps. If it was an infection.....the antibiotics they put me on in conjunction with the shot of antibiotics they gave me at the hospital that it would start feeling better. So now my mind is wondering....could my iud have preforated my uterus by getting moved around? Is it that easy to move around? I wouldn't think so but this was very vigorous. Embarassed I called the clinic just to put my mind at ease before scheduling an apt. and they said that it couldnt have preforated the uterus by that....I just don't agree. Grrr I am soooo very frustrated with all of this.
|
Did you find this post helpful?

replied June 18th, 2007
Extremely eHealthy
I developed PID from 'bacterial vaginosis', which I am prone to, but did not notice that time around.

You have naturally occurring bacteria in your vagina, and some bad bacteria could have made it's way up.
|
Did you find this post helpful?

User Profile
replied May 12th, 2009
So it is ok to take antibiotic while being on mirena right?
|
Did you find this post helpful?

replied June 18th, 2009
My doctor put me on doxycycline antiobiotic in April for bleeding & cramping with Mirena. The bleeding & cramping stopped for about 3 weeks after that then I had light spotting again. Last week I started bleeding again & cramping is getting worse, especially on my left side & in my lower left back, almost like the beginning of labor when I was pregnant. Has anyone else had problems like this? I have had the Mirena for just over a year now; I also had it before for over a year & had it removed for a year before getting it again.
|
Did you find this post helpful?

replied May 1st, 2012
Yes..I am experiencing the same issues. I had a new Mirena inserted (after 4 years with no issues with previous one) in Jan.2012. Ever since I have had spotting and slight cramping. Dr. prescribed 2 weeks of doxycycline as well.Still bleeding and low back discomfort. Frustrating to say the least. Especially as I never experienced this in the 4 years with the previous one?? Not sure what other options there are. Hoping that symptoms will subside over time. Three months so far and counting! Sounds like this is a semi-common issue though. Good luck
|
Did you find this post helpful?

replied December 13th, 2009
I have had my mirena for 2 yrs coming this February. I had not had a period for quite some time. Now I have been experiencing heavy bleeding for several days, then again 2 weeks later for several more days. This comes with excrutiating pain and cramping. All of this happening for the past 4 months. Went to have the mirena placement checked and that is fine. Ran all sorts of teats and still nothing is "medically wrong". Has anyone else had a problem like this?
|
Did you find this post helpful?

replied January 31st, 2012
Yes I haveing the same problem. I have had the mirena for 9 mths. I spotted for the first 3 mths then stopped having a period all together. Now I have been bleeding for 3 wks with NO cramps of any kind. Have been experiencing some dizzy, light headed, and nauseous spells. The Dr told me it's the hormones and there is nothing to worry about. I'm stop worrying and a bit freaked out!
|
Did you find this post helpful?

replied December 17th, 2009
Clotting on mirena??
I've had a light flow all day today and then in the shower I had a clot come out... Is that normal?

I've had mirena in for about 4 months.
|
Did you find this post helpful?

User Profile
replied January 7th, 2010
breakthrough bleeding and diva cup
how long does the breakthrough bleeding last i had the mirana inserted 2 weeks ago and on chrismas eve started to have some brown discharge. i am now haveing a period for more then two weeks now and was wondering is there any hope that this will stop? just became sexually active after 2 and a half years and now am i back to pre fiberoid shape do i have to bleed the whole six months before i see a change in status? also has any one used a diva cup or somrthing simler to it to stop the bleeding and continue there sexual routines?
|
Did you find this post helpful?

replied April 3rd, 2012
That is what i am wondering too. I have had my mirena in now for two weeks and have been bleeding everyday since. I decided to get the Mirena for heavy menstrual cycle & Fibroids. I have also just started a new relationship after 4 years. I want to be right for when the time comes. Just a little anxious at the moment..
|
Did you find this post helpful?

replied September 22nd, 2010
Mirena
I have been on Mirena since February and have bled every day since (7 months). Had an ultrasound yesterday and everything appears to be fine so not sure why. The doc said that unfortunately it stops bleeding in a lot of patients but causes bleeding in others. Plus my lining is still thick. May have to try other hormones too to get the right results.
|
Did you find this post helpful?

replied March 4th, 2012
constant periods after 6 months
I had the mirena put in last May. It was crazy painful for for about 2 min. Had spotting/bleeding for the first few months. Then it mosty went away. Then 2 months ago, six months after insertion, I started having 2 week periods with bright red blood. I get like a week off, then it starts again! My dr chcked for placement and said it is fine. She suggested taking the pill for a month or 2 to see if it will regulate. Has anyone found a solution to this problem? It doesn't seem to be uncommon.
|
Did you find this post helpful?

replied March 28th, 2012
I have had Mirena for 5 months. It slowed down my period but I still get random brown spotting and insane random cramps. Its not consecutive though just like 20 min at a time here and there. I went in at first and they said everything is fine but it still concerns me. I get yeast infections easily which might do something. Im beginning to wonder if Mirena is a good idea. Also sex is not as comfortable. I can feel it poking in me.
|
Did you find this post helpful?

replied July 17th, 2013
HELP
ive had mirena for almost a yr and a half now ive had so many problem im ready to have it taken out. pid bv yeast infections its reoccuring and i havent been sexualy active in some time now. still get pid every couple months and very prone to bv... its driving me insain i almost feel like if i ever do find a man i want o give myself to after a terrible relationship with my sons father i wont want to have sex because of being scared ill just get another infection, mirena make alot of ppl super prone to infections and its very painful but im so scared of gettng pregnant idk what else to do? HELP!
|
Did you find this post helpful?